• question-icon

    What causes mood swings while on Vancomycin?

default
Posted on Thu, 6 Jul 2017 in Child Health
Question: My daughter is on 500 mg iv vancomycin 3x daily. She has been on it 4 weeks today. I've noticed changes in her moods. She's very emotional and over reacts about almost everything. She cries and gets very upset about almost any question or redirection I give her
doctor
Answered by Dr. Lekshmi Rita Venugopal 2 hours later
Brief Answer:
Mood change is one of the side effects of vancomycin

Detailed Answer:
Hello,
Thank you for trusting HealthcareMagic,

I have gone through your question and I understand your concern for your daughter.

Mood changes, a rare but possible side effect of vancomycin. Along with that, the added stress of illness and treatment can cause frustrations and mood changes in young children.

Since your daughter has been on vancomycin for 4 weeks, I believe that she is being treated for a virulent bacterial infection.

So the best choice is to continue vancomycin as scheduled. The benefits of treatment with vancomycin outweigh its side effects.

The good news is that once the vancomycin is discontinued, the mood changes will go away and she will be her self again.

I would also recommend that you inform everyone around her to be patient and receptive. Communicating clearly and giving her chance to convey her emotions can greatly help.

Hope this answers your question
Please feel free to address further questions here
Regards
Dr.Lekshmi


Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
Answered by
Dr.
Dr. Lekshmi Rita Venugopal

General & Family Physician

Practicing since :2012

Answered : 3186 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Stress

doctor1 MD

I have a friend that is veteran from the Persian Gulf War. She has been diagnosed with Hashimoto immune disorder with acute pancreatitis, her...

doctor1 MD

I am a 42 year old female with many symptoms, dark patch on my leg, back of the neck area, joint pain, extreme exhaustion, sleep problems, no sex...

doctor1 MD

Yes. I have a yeast infection (@48 it is caused from stress) first time in years, I used mixonazole tablet for day or night. Have had a reaction. (...

doctor1 MD

Hi, i m have recently started taking eglonyl due to severe stress and lack of sleep. My blood was abnormally high so my doctor also prescribed...

doctor1 MD

Hi Doctor, I want to improve my brain performance, so visited Ayurvedic doctor to take the swarna bhasma,i am little obese and having snoring...

doctor1 MD

hi i m facing sleep disturbance since last 8 years i feel too much pressure over and behing myleft ears may be it leads to stress and breaks my...

doctor1 MD

I have low body temperature, and am concerned that my thyroid may be not working optimally. My TSH is 4.13. If I reduce the stress in my life, will...

Get personalised answers from verified doctor in minutes across 80+ specialties

186 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Lekshmi Rita Venugopal
  • Q - Suggest treatment for chronic rhinosinusitis

  • Q - Suggest treatment for chronic constipation

  • Q - What causes severe muscle and upper body pain?

  • Q - Suggest remedies for delayed menstrual bleeding

  • Q - What causes intermittent sharp pain in the groin area while walking?

  • Q - Suggest ways to deal with behavioral volatility and emotional outbursts...

  • Q - Suggest treatment for pinched nerve spasms in the shoulders, neck and arms

  • Q - What do itchy rashes on the legs indicate?

  • Q - Suggest treatment for rashes between leg and scrotum

  • Q - What are the interactions when Bisoprolol, Amlodipine, Lisinopril and...

backtotop2